Alert archive / Mississippi / River Flood Warnings in 2022

River Flood Warning 40, NWS New Orleans, LA

August 25, 2022Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Aug 25, 2022, 2:56 PM CDT for Harrison County, Mississippi. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2022, 2:56 PM CDT (19:56 UTC)
Expired
Aug 27, 2022, 10:32 AM CDT
In force
44 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6). The gauge peaked at 13.38 ft at Aug 26, 2022, 3:00 AM CDT.

actionminormoderate5101508/2508/2608/2708/28
Action stage
8 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 4:05 AM CDT, 10 hours 51 minutes earlier.

Area forecast discussion, Aug 25, 4:05 AM CDT, 10 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 AM CDT Thu Aug 25 2022

.SHORT TERM (Today through Saturday)... Will be going up with a
flash flood watch for today. This will not be as much of an areawide
distribution but moreso a rate driven event. Some of the
thunderstorms today could be in or around 4" per hour rates over
already saturated grounds. This would cause some areas to flood
easily within a short period. PW values are still north of 2" and
covective trigger temps are still matching up with SST numbers. This
would lead to a good bit of activity with heating by itself but the
weak inverted boundary and sfc low will help this a bit, especially
since they are over the area today causing a better focus. This was
farther north yesterday. These features will continue to weaken but
will still hang in enough to help get things going again Friday.
Went more deterministic with precip percentages for today since
these features are over the area. But may back these down gently for
Friday and possibly again Saturday.

.LONG TERM (Sunday and Beyond)...

An easterly to southeasterly flow pattern will be in place early
next week, which will help to reintroduce more moisture into the
area. This is shown in model soundings with PWATs jumping back to
around or above 2" and a rise in low and mid-level RH values.
Although there is no obvious feature aloft or in the mid levels that
would aid convection, a lack of any ridging will allow for higher
PoPs which range from 70-75% through mid-week. Did make a slight
adjustment down in PoPs, about 5% or so, as the NBM seems to still
be running on the high side. Any showers or thunderstorms that do
develop will likely be on sea or lake breeze boundaries as well as
any lingering outflows from previous storms. Temperatures are
expected to remain consistent in the mid to upper 80s through the
week.

HL

&&

.AVIATION...(12z)
IFR and LIFR conditions will again plague the area today with sh/ts
affecting all terminals, and again at different times. Some vis
restrictions and low cigs may result overnight tonight for terminals
well inland but most coastal locations should retain VFR outside
TSRA.

&&

MARINE... Thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Winds and seas will remain in a light southerly
flow of 5 to 10 knots and seas of 2 feet or less. The main concern
from any thunderstorms will be brief periods of gusty winds, heavy
rainfall, and the potential for a few waterspouts.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  71  84  69 / 100  40  90  30
BTR  87  74  87  73 / 100  40  90  20
ASD  87  73  87  73 / 100  50  90  30
MSY  86  76  86  75 / 100  60  90  40
GPT  85  74  86  74 / 100  70  90  40
PQL  84  73  86  72 / 100  70  90  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-047-048-071-
     076-079>084.

GM...None.
MS...Flood Watch through this evening for MSZ068>071-077-080>082.

GM...None.
&&

In the hours before

Local storm report, Aug 25, 1:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      1 ENE LYMAN             30.51N 89.11W
08/25/2022                   HARRISON           MS   DEPT OF HIGHWAYS

            MSDOT REPORTS FLOODING ALONG HWY 49 BETWEEN
            HWY 53 AND SCHOOL RD WITH THE LEFT LANE OF
            NORTHBOUND TRAFFIC BLOCKED.

&&

DM
Local storm report, Aug 25, 1:23 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLASH FLOOD      1 SW GAUTIER            30.38N 88.65W
08/25/2022                   JACKSON            MS   BROADCAST MEDIA

            STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
            CALLE DE FELIZ IN GAUTIER. RELAYED VIA
            SOCIAL MEDIA.

&&

DM
Local storm report, Aug 25, 1:25 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLASH FLOOD      3 E GULF PARK ESTATES   30.39N 88.70W
08/25/2022                   JACKSON            MS   PUBLIC

            FLOWING WATER COVERING OLD SPANISH TRAIL
            NEAR THE RAILROAD CROSSING JUST EAST OF WEST
            LANE.

&&

DM
Local storm report, Aug 25, 2:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      6 WNW BILOXI            30.44N 88.97W
08/25/2022                   HARRISON           MS   BROADCAST MEDIA

            MEDIA RELAYED PICTURES OF WATER UP TO 1-2
            FEET ON BAYWOOD DR.

&&

JZ
Special weather statement, Aug 25, 2:12 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 PM CDT Thu Aug 25 2022

MSZ071-252000-
Walthall MS-
212 PM CDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of Walthall County
through 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or near Kokomo, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tylertown, Salem and Dexter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3113 8994 3112 8994 3111 8993
      3102 9004 3115 9024 3135 9019 3135 9011
TIME...MOT...LOC 1912Z 227DEG 14KT 3119 9007

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Frye
Local storm report, Aug 25, 2:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      5 W BILOXI              30.39N 88.97W
08/25/2022                   HARRISON           MS   BROADCAST MEDIA

            VIDEO OF 1-2 FEET OF WATER ON HWY 90 NEAR
            THE COLISEUM SHARED BY MEDIA.

&&

JZ

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:20 PM CDTSpecial Marine WarningLIX55 min
Aug 25, 3:56 AM CDTFlood WatchLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Saint Tammany and 4 more15 hr
Aug 25, 10:41 AM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa40 min
Aug 25, 11:43 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge84 min
Aug 25, 1:27 PM CDTSpecial Marine WarningLIX63 min
Aug 25, 2:27 PM CDTSpecial Marine WarningLIX48 min
Aug 25, 4:58 PM CDTSpecial Marine WarningLIX92 min
Aug 25, 5:11 PM CDTSpecial Weather StatementLIXLafourche34 min
Aug 25, 6:31 PM CDTAreal Flood AdvisoryLIXPointe Coupee29 min
Aug 25, 10:19 AM CDTAreal Flood AdvisoryLIXJackson3 hr
Aug 25, 11:02 AM CDTAreal Flood AdvisoryLIXHarrison3 hr
Aug 25, 11:10 AM CDTFlash Flood WarningLIXJackson3 hr
Aug 25, 11:55 AM CDTFlash Flood WarningLIXHarrison3 hr
Aug 25, 12:45 PM CDTSpecial Weather StatementLIXJackson30 min
Aug 25, 12:49 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Aug 25, 1:33 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Aug 25, 2:12 PM CDTSpecial Weather StatementLIXWalthall48 min
Aug 25, 2:18 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Aug 25, 3:46 PM CDTRiver Flood WarningLIXHarrison48 hr
Aug 25, 6:34 PM CDTAreal Flood AdvisoryLIXWilkinson3 hr

Nearby

River Flood Warnings in Mississippi, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.